Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

terrible pain in my heart after smoking

Why when i smoke weed i feel like im having a heart attack? im only 18, ive been smoking weed and cigerettes for over a year now and i always thought it was really fun. but latley, after smoking weed , i feel terrible pain in my heart or in my chest and i feel pains shooting up my left arm and then my whole body. does somebody know what this is? is this a warning sign of a heart attack? or is it an anxiety attack? or is it just my brain messing with my head? can someone please answer this without calling me a bad person for smoking. i really need to know if it really is a sign of me having a heart attack.
Wed, 27 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
  User's Response
's  Response
Drugs are sometimes laced with other drugs like speed, etc. This can cause heart problems, and palpitations. Its hard to know what you are smoking without having it tested. So its up to you to seek medical help if it is your heart and your are concerned. Or stop the weed and see if any of the signs return.
  Anonymous's Response
Anonymous's  Response
I know exactly what you're talking about. I smoked weed for a few years with no adverse effects, then suddenly over the past year I started having those symptoms every time I smoked up. I even went to the emergency room a couple times 'cause I was sure I was having a heart attack. They hooked me up to an ECG & everything, but found my heart was normal & healthy. So I cut WAY back on the ganja, but it still seemed to happen, though not every time. However, since I had it checked out & knew I wasn't going to die, every time it happens now I just reassure myself that I'm not dying & it will pass, and it does. It's really a matter of keeping yourself in check mentally & emotionally & NOT freaking out, 'cause that makes it so much worse. I find now that a tiny bit of weed goes a LONG way, so try cutting your dose WAY down & that might help. I think ppl just smoke too much these days, & the fact that most weed these days is WAY too strong, ppl are "O.D.ing" on weed, haha, where they never did before 'cause weed wasn't so strong. Now I find one little puff can be more than enuff, & I'm not new to weed, by any means. Hope that helps! :)
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

okay hello my name is justin and i have a question to ask you guuys because im kinda of scared okay it was shortly after graudation i was smokeing weed and eating combos they are a prentzel and cheese snacke well i ate like two big whole bags and i was laying down not drinking alot and ever sence then i have had chest pains but not just in my chest but from my belly botton up i will never do it again but i was constipated and i swear i could feel it move slowly threw my body and i feel like it scratched up everything threw my body and i have no idea what to do at one point i felt like i coould feel my heart push on my esophaguse or the other way around ;please help me i dont want my body to feel like this i hate it if you could texts me or call me at 0000

doctor1 MD

my partner is 24 years old and father died at 44yrs old from a heart attack and for the last yr my partner has had heart pains,dizzy sdpells and breathless it worrys me has he is a interstate truck driver and was a heavy pot smoke going back 20 months a go and since giving up has had this problems

doctor1 MD

If i had a open heart surgery when i was 6month.. hole in heart had to patch it. My doctor told me i was completely fine when I was 18... but last night when I smoked weed it made me feel extremely weird as if I was going to faint. I had to lie down with a weird pain in my heart. It was not my first time smoking weed, I smoke weed daily. Would it be because of the weed quality? Or the actual action of smoking..?

Recent questions on  Anxiety

doctor1 MD

Hi I have been tested negative for thyroid & liver problems & arthritis. However I am unwell at least for sometime every day and have the following symptoms. Slight arrythmia, heat intolerance, even when it isn t hot at all I can heat up a lot, when i drink even cold drinks I heat up. Breathlessness, anxiety, irritability, fatigue, trembling hands, muscle weakness, depression, concentration difficulties, even when I eat a lot I don t put on weight. I have difficulty getting back to sleep when I wake up at night, pains/aches in joints and hands, mood swings, forgetfullness, body odour problems. When I twist the upper part of my body, where my thyroid is it feels like something is grinding and it blocks my airways a bit making it difficult to breathe. I take no medications apart from a ventolin inhaler. I have been diagnosed with adhd, tourette syndrome & depression. It really appears to me to be a thyroid problem but the tests have always been negative

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

hello doctor i am a 20 yr old male with high cpk levels i am haven exteme anxiety due to reading that it can be my heart the dr said im going to see a bone dr i guees for artherties im scared its not that and its something more serious.. am i ok i dont wana die

doctor1 MD

I have been having neck pain and it radiates into my back like a muscle soreness. Also it makes me feel heavy headed. I do have some sinus stuff and my ears pop like they would be stopped up. also im on mess for anxiety. Not sure which is causing the head problems. It seems worse if I look at something close then focus on something far... I was thinking maybe some kind of vertigo

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?